MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5256
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Pacing Inadequately (1442)
Health Effect - Clinical Code Syncope (1610)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a follow-up in clinic, the device could not be interrogated and was pacing inadequately.Premature battery depletion was suspected.The patient was admitted to the hospital for device replacement, and during the hospital stay the patient had fallen due to an asystole episode.A temporary pacer was used until the device could be replaced.The device was explanted and replaced, and the patient was stable following the procedure.
 
Additional Manufacturer Narrative
As received, the device was in backup mode and the battery at end of life (eol) level.Analysis of the device image indicated that backup mode was triggered post explant and resulted from low battery condition.The device image also indicated that autocapture was enabled and the device was operating in high output mode (hom) at times, which is consistent with the false elective replacement indicator (eri) flag and remaining longevity after the follow up visit.Assessment of devices longevity indicated that the total longevity was met but eri to eol interval was less than expected.Further analysis was performed by cutting open the device to make direct measurements on the internal circuitry, which revealed high current drain from the hybrid circuitry.Additional hybrid testing concluded that c6 capacitor was the cause of high current drain, which resulted in shortened eri to eol interval.The reported event of premature battery depletion was confirmed.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key8396259
Report Number2017865-2019-03383
Device Sequence Number3219291
Product Code LWP
UDI-Device Identifier05414734006811
UDI-Public05414734006811
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2007
Device Model Number5256
Device Lot Number3050430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;